Please use this identifier to cite or link to this item:
|Title:||Vanishing bile duct syndrome related to DILI and Hodgkin lymphoma overlap: A rare and severe case|
|Author:||Greca, Raquel D.|
Costa, Larissa B. E.
Costa, Julia G. F.
Mazo, Daniel F. C.
Nascimento, Marlla M. C.
Pereira, Isadora E.
Oliveira, Flavia C.
Faria, Guilherme A. S.
Neto, Fernando L. P.
Almeida, Jazon R. S.
|Abstract:||Vanishing bile duct syndrome is a rare acquired condition, characterized by progressive loss of intrahepatic bile ducts leading to ductopenia and cholestasis. It can be associated with infections, ischemia, drug adverse reactions, neoplasms, autoimmune disease, and allograft rejection. Prognosis is variable and depends on the etiology of bile duct injury. We report the case of a 25-year-old female with cholestatic hepatitis and concomitant intakes of hepatotoxic substances, such as garcinia, field horsetail, and ketoprofen. On suspicion of a drug-induced liver injury, the drugs were promptly withdrawn and ursodeoxycholic acid was started with initial clinical and laboratory improvement, and the patient was discharged from the hospital. One month later, she had a new increase in bilirubin levels and canalicular enzymes, requiring a liver biopsy that showed significant loss of intrahepatic bile ducts, which was compatible with vanishing bile duct syndrome. This was confirmed by using cytokeratin 19 on immunohistochemistry. There was subsequent lymph node enlargement in several chains, and relevant weight loss. Histological analysis of a cervical lymph node revealed nodular sclerosis-subtype classic Hodgkin lymphoma. In this setting, vanishing bile duct syndrome was related to Hodgkin lymphoma and a drug-induced liver injury overlap, leading to progressive cholestasis with a worse prognosis. The patient's response to chemotherapy was poor, requiring biological therapy with brentuximab vedotin. It is crucial for physicians to create a broad differential diagnosis in suspected vanishing bile duct syndrome patients, especially to rule out malignancies.|
Doença hepática induzida por substâncias e drogas
|Appears in Collections:||FCM - Artigos e Outros Documentos|
Items in DSpace are protected by copyright, with all rights reserved, unless otherwise indicated.